I have managed something really special today, even for me. I measured out 2.5ml of liquid fluoxetine in a syringe for an oral dose, then not paying attention to the angle, squirted it on the back of my throat, choked, couldn’t breath for a couple of mins, freaked out, and of course, had an obligatory panic attack. Once I could breathe again I called an out of hours Dr because my throat felt like it was burning through into my lungs. I’m so embarrassed, of course I’ll survive without intervention, what was I thinking? That the prozac would dissolve my trachea? (yes, yes that’s exactly what I was thinking). The lovely people at the end of the phone asked me if I have ebola a few times (not even I think I have ebola…) and whether I’d taken an overdose (nope, nothing that exciting I’m afraid!) they established that actually I was fine except for a bit sweaty and coughy. I was to go away, take a paracetamol and regret agreeing to this call being shared with my regular Dr. So the moral of the story is thus: when taking liquid medicines, don’t do what I did, dispense onto your tongue like a normal person…Ok?
Can you imagine dying from choking on prozac? I think I’d deserve a Darwin award for that…
“Shame is the shadow of love”~pj Harvey, shame